Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 133, NWS Des Moines, IA

June 3, 2014Adair County, Cass County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 3, 2014, 5:56 PM CDT for Adair County, Cass County, Iowa. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2014, 5:56 PM CDT (22:56 UTC)
Expired
Jun 3, 2014, 6:27 PM CDT
In force
31 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, IA, Cass County, IA

The radar

The Des Moines radar (KDMX), 89 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 6:00 PM CDTTSTM WND DMGMassena, IATWO TO 3 FT DIAMETER TREE LIMBS DOWN. PUBLIC REPORT VIA KCCI ULOCAL.
Jun 3, 6:37 PM CDTTSTM WND GST 862 Nne Massena, IAALSO 1.5 INCH TO 2.0 INCH HAIL. SPOTTERNETWORK REPORT VIA NWSCHAT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:12 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS53 KDMX 032256
SVRDMX
IAC001-029-032345-
/O.NEW.KDMX.SV.W.0133.140603T2256Z-140603T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
556 PM CDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CASS COUNTY IN SOUTHWEST IOWA...
  ADAIR COUNTY IN SOUTHWEST IOWA...

* UNTIL 645 PM CDT

* AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
  GREENFIELD...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...PUBLIC. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GREENFIELD...STUART...ANITA...ADAIR...FONTANELLE...ORIENT...
  MASSENA...CUMBERLAND...BRIDGEWATER...WIOTA...NODAWAY PARK...LAKE
  ANITA STATE PARK...GREENFIELD MUNICIPAL AIRPORT AND ANITA MUNICIPAL
  AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 60 AND 97.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING
FOR SOUTHWEST IOWA.

LAT...LON 4150 9496 4150 9424 4116 9424 4116 9498
TIME...MOT...LOC 2256Z 272DEG 33KT 4131 9472 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
2 follow-up statements
635 
WWUS53 KDMX 032316
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CDT TUE JUN 3 2014

IAC001-029-032345-
/O.CON.KDMX.SV.W.0133.000000T0000Z-140603T2345Z/
CASS IA-ADAIR IA-
616 PM CDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN CASS AND ADAIR COUNTIES...

AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREENFIELD...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...STUART...ANITA...ADAIR...FONTANELLE...ORIENT...
MASSENA...BRIDGEWATER...GREENFIELD MUNICIPAL AIRPORT...ANITA
MUNICIPAL AIRPORT...NODAWAY PARK AND LAKE ANITA STATE PARK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 66 AND 97.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100
AM CDT WEDNESDAY MORNING FOR SOUTHERN IOWA.

LAT...LON 4150 9484 4150 9424 4116 9424 4116 9487
TIME...MOT...LOC 2316Z 272DEG 33KT 4130 9447 

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS
567 
WWUS53 KDMX 032327
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT TUE JUN 3 2014

IAC001-029-032336-
/O.CAN.KDMX.SV.W.0133.000000T0000Z-140603T2345Z/
CASS IA-ADAIR IA-
627 PM CDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS AND ADAIR
COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY 
MORNING FOR SOUTHERN IOWA.

LAT...LON 4150 9484 4150 9424 4116 9424 4116 9487
TIME...MOT...LOC 2325Z 272DEG 33KT 4130 9434 

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:02 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 3, 4:02 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT TUE JUN 3 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 345 PM CDT TUE JUN 3 2014

SIGNIFICANT SEVERE WEATHER EVENT EXPECTED LATE THIS AFTERNOON
THROUGH THE EARLY EVENING WITH AN INTENSE HP SUPERCELL MOVING ALONG
THE INSTABILITY AXIS INTO IOWA. THE INSTABILITY AXIS HAS LIFTED
FURTHER NORTH INTO IOWA AHEAD OF THIS STORM WHICH COULD LEAD TO
ANOTHER EASTWARD SHIFT IN THE STORM MOTION SOON THAT COULD MOVE THIS
CELL FURTHER INTO CENTRAL IOWA. IN COORDINATION WITH SPC...A HIGH
RISK FOR SEVERE WEATHER HAS BEEN ISSUED IN ADVANCE OF THIS CELL.
ADDITIONAL SUPERCELLS ARE LIKELY WITH THE ADVANCING THETA-E
ADVECTION AND THE SFC BOUNDARY OVER SOUTHEAST NEBRASKA AND NORTHERN
MISSOURI WHERE MIXED LAYER CAPE VALUES HAVE INCREASED TO OVER 2500
J/KG. EFFECTIVE DEEP LAYER SHEAR VALUES OF 50 TO 70 KTS WILL BE
SUFFICIENT FOR THESE SUPERCELLS TO BE THE PRIMARY MODE INITIALLY.
THIS INITIAL ROUND OF STORMS WILL PUSH THROUGH.

EXPECT RATHER QUICK DESTABILIZATION AGAIN BEHIND THE STORMS AS THE
LOW LEVEL JET OF 65+ KTS INCREASES THROUGH THE EVENING AND FOCUSES
INTO IOWA. THE INSTABILITY AXIS WILL BE FOCUSED OVER THE STATE AS
THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO SOUTHEAST NEBRASKA AND
INTO SOUTHWEST IOWA. WILL KEEP A DAMAGING WIND THREAT WITH 50 TO 60
KTS OF WIND JUST OFF THE SFC. WITH SATURATING PROFILES THE HAIL
THREAT WILL DECREASE HOWEVER EFFECTIVE SRH VALUES INCREASING TO
EXTREMELY HIGH VALUES OF 300 TO 600 M2/S2 WILL INCREASE THE
POTENTIAL OF MESOVORTICY DEVELOPMENT ALONG THE LEADING EDGE OF ANY
COLD POOL DEVELOPMENT. CERTAINLY POTENTIAL FOR A QLCS DEVELOPING
WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE THROUGH 3 AM.
INTENSE RAINFALL RATES REMAIN HIGHLY LIKELY OVERNIGHT WITH RAINFALL
RATES APPROACHING 3 TO 5 INCHES PER HOUR WITH PWAT VALUES INCREASING
TO NEAR 2 INCHES AND WARM CLOUD DEPTHS TO NEAR 13 KFT. SHOULD HAVE
AN AREA WITH TRAINING ELEVATED CELLS JUST NORTH OF THE SFC BOUNDARY
SOMEWHERE BETWEEN INTERSTATE 80 AND HIGHWAY 20 WITH POTENTIAL FOR
WIDESPREAD 2 TO 4 INCHES AND MORE LOCALIZED HIGHER AMOUNTS. THESE
AMOUNTS ALSO POSSIBLE SOUTH BUT WILL BE ASSOCIATED WITH MORE SURFACE
BASED CONVECTION AND MORE INTENSE RAIN RATES.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 345 PM CDT TUE JUN 3 2014

ANTICIPATED OVERNIGHT CONVECTION WILL BE PUSHING EAST OF THE CWA
BY THE BEGINNING OF THE FORECAST PERIOD. HAVE CONTINUED TO CUT
BACK ON POPS THROUGH WEDNESDAY MORNING. BEHIND SYSTEM TEMPERATURES
WILL BE MUCH COOLER...AND WILL REMAIN SO THROUGHOUT THE EXTENDED
WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL. HIGH PRESSURE
WILL PUSH INTO THE STATE WITH A WEAK RIDGE...WHICH WILL HELP TO
KEEP PRECIPITATION CHANCES SOUTH AND WEST OF THE AREA THROUGHOUT
THE REMAINDER OF THE WEEK. WEEKEND WILL SEE ADDITIONAL CHANCES FOR
PRECIPITATION HOWEVER AS A LOW PRESSURE SYSTEM TRACKS ACROSS
CANADA AND ASSOCIATED FRONTAL BOUNDARY BEGINS TO AFFECT WESTERN
IOWA BY SATURDAY. IN ADDITION...LOW PRESSURE SYSTEM WILL PUSH EAST
ACROSS KS AND WILL BEGIN TO LIFT BOUNDARY INTO IOWA AS WELL BY
SATURDAY. THEREFORE...HAVE KEPT ONGOING POPS THROUGHOUT THE
WEEKEND. THOUGH WILL LIKELY SEE BEST CHANCES SATURDAY ACROSS
SOUTHERN IOWA...WHILE BEST CHANCES ACROSS WEST AND NORTH WILL COME
LATER. ANOTHER AREA OF HIGH PRESSURE WILL PUSH IN FOR
MONDAY...THOUGH LITTLE MODEL AGREEMENT ON HOW LONG HIGH LINGERS
BEFORE ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS NORTHERN US.

&&

.AVIATION...03/18Z
ISSUED AT 109 PM CDT TUE JUN 3 2014

PRIMARY AVIATION THREAT THROUGH THE PERIOD WILL BE THUNDERSTORM
POTENTIAL AND LOCATIONS AND STRONG THUNDERSTORM WINDS OVER THE
SOUTH. VFR CONDITIONS WILL PREVAIL THROUGH THIS AFTERNOON WITH
THUNDERSTORMS BECOMING MORE WIDESPREAD THIS EVENING AND OVERNIGHT.
POTENTIAL FOR MVFR/IFR STRATUS TO LINGER POST CONVECTION THROUGH
WEDNESDAY MORNING.

&&

.HYDROLOGY...
ISSUED AT 345 PM CDT TUE JUN 3 2014

IN ADDITION TO THE HEAVY RAINFALL DISCUSSION IN THE SHORT TERM
SECTION...THE INTENSE RAINFALL RATES ARE THE PRIMARY CONCERN LEADING
TO HIGH RUNOFF RATES AS WELL. THIS WILL RESULT IN SIGNIFICANT
PONDING INTO ADDITION TO RISES ALONG SMALLER STREAMS AND CREEKS.
AREAS OF FLASH FLOODING IS EXPECTED ESPECIALLY IN URBAN AREAS AND
LOW LYING AREAS.

SMALLER STREAMS AND CREEKS TYPICALLY PRONE TO FLASH FLOODING ARE
LIKELY TO SEE MUCH OF THIS RAINFALL TONIGHT. ESPECIALLY IN THE DES
MOINES AREA WHERE THE WALNUT CREEK AND FOURMILE CREEK HAVE HAD
HISTORY OF RISING RAPIDLY. OTHER POTENTIAL SMALLER CREEKS/STREAMS
WOULD INCLUDE THE MUCHAKINOCK CREEK...WHITE BREAST CREEK...EAST FORK
102 RIVER...THOMPSON RIVER...AND THE CHARITON RIVER TO NAME A FEW.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 8 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-
CASS-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HARDIN-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-WEBSTER.

&&

SHORT TERM...DONAVON
LONG TERM...AWB
AVIATION...DONAVON
HYDROLOGY...DONAVON
Hazardous weather outlook, Jun 3, 4:27 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT TUE JUN 3 2014

IAZ023-033>038-044>050-057>062-070>075-081>086-092>097-041000-
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
427 PM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TONIGHT

NUMEROUS SEVERE STORMS WILL OCCUR FROM LATE THIS AFTERNOON AND
THROUGH THE EVENING HOURS. VERY LARGE HAIL 2 INCHES IN DIAMETER
OR LARGER...DAMAGING WINDS IN EXCESS OF 80 MPH...AND ISOLATED
TORNADOES ARE ALL EXPECTED. IN ADDITION...VERY HEAVY RAINFALL IS
FORECAST AND MAY LEAD TO AREAS OF FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. ADDITIONAL
THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND
SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT...AND POSSIBLE
OVER THE WEEKEND.

IAZ004>007-015>017-024>028-039-041000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK-
427 PM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST TONIGHT INTO
EARLY WEDNESDAY MORNING. QUARTER SIZED HAIL AND 60 MPH WINDS ARE
THE PRIMARY THREATS. IN ADDITION...AREAS OF HEAVY RAIN POSSIBLE
ESPECIALLY ALONG AND SOUTH OF HIGHWAY 3.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL LINGER INTO WEDNESDAY
MORNING...MAINLY EAST OF INTERSTATE 35. ADDITIONAL THUNDERSTORM
CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY.
HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND AGAIN OVER THE
WEEKEND.

In the hours before

Local storm report, Jun 3, 4:50 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
450 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             BEDFORD                 40.67N 94.72W
06/03/2014  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

            HAIL UP TO QUARTER SIZED FALLING IN BEDFORD...ALREADY
            COVERING THE GROUND AND STILL GETTING LARGER.

&&

LEE
Local storm report, Jun 3, 4:54 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
454 PM CDT TUE JUN 3 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             BEDFORD                 40.67N 94.72W
06/03/2014  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

            HAIL UP TO QUARTER SIZED FALLING IN
            BEDFORD...ALREADY COVERING THE GROUND AND
            STILL GETTING LARGER.

0420 PM     HAIL             11 SE CLARINDA          40.63N 94.89W
06/03/2014  E2.00 INCH       TAYLOR             IA   TRAINED SPOTTER

            GOLF BALL TO PING PONG BALL SIZED HAIL
            FALLING IN SIAM...WITH UP TO TWO INCH
            DIAMETER HAIL JUST SOUTHWEST OF THERE IN
            EXTREME SOUTHWEST TAYLOR COUNTY.

&&

IRIS SYSTEM
Local storm report, Jun 3, 5:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
509 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             BLOCKTON                40.62N 94.49W
06/03/2014  E0.88 INCH       TAYLOR             IA   CO-OP OBSERVER

            BRIEF NICKEL SIZED HAIL REPORTED IN BLOCKTON.

&&

LEE
Local storm report, Jun 3, 5:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
533 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             9 S MOUNT AYR           40.58N 94.25W
06/03/2014  E2.00 INCH       RINGGOLD           IA   TRAINED SPOTTER

&&

JJOHNSON
Local storm report, Jun 3, 5:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
548 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HEAVY RAIN       GRISWOLD                41.23N 95.14W
06/03/2014  U0.00 INCH       CASS               IA   EMERGENCY MNGR

            CASS COUNTY EMERGENCY MANAGER REPORTS STREET FLOODING IN
            GRISWOLD...WATER RUNNING DOWN MAIN STREET UP TO THE
            BOTTOMS OF HUB CAPS.

&&

LEE
Local storm report, Jun 3, 5:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
555 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND GST     5 SSE ATLANTIC          41.33N 95.00W
06/03/2014  E65 MPH          CASS               IA   TRAINED SPOTTER

            SPOTTER ESTIMATES 65 MPH WINDS CURRENTLY WITH TORRENTIAL
            RAINFALL.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:17 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Boone, Calhoun and 32 more23 hr
Jun 3, 10:39 AM CDTRiver Flood WarningDMXDecatur4 days
Jun 3, 3:47 PM CDTSevere Thunderstorm WarningDMXTaylor58 min
Jun 3, 4:20 PM CDTSevere Thunderstorm WarningDMXCrawford28 min
Jun 3, 4:26 PM CDTSevere Thunderstorm WarningDMXRinggold64 min
Jun 3, 4:42 PM CDTSevere Thunderstorm WarningDMXAdams, Audubon, Cass78 min
Jun 3, 4:43 PM CDTSevere Thunderstorm WarningDMXTaylor35 min
Jun 3, 5:27 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold63 min
Jun 3, 5:33 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor42 min
Jun 3, 6:10 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union65 min
Jun 3, 6:30 PM CDTFlash Flood WarningDMXAdair, Adams, Cass, Union6 hr
Jun 3, 6:56 PM CDTTornado WarningDMXRinggold22 min
Jun 3, 6:57 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.